Alert archive / Texas / Flash Flood Warnings in 2015

Flash Flood Warning 32, NWS Brownsville, TX

May 24, 2015Cameron County, Texas

NWS Brownsville, TX issued this flash flood warning at May 24, 2015, 3:41 AM CDT for Cameron County, Texas. It was in force for 2 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2015, 3:41 AM CDT (08:41 UTC)
Expired
May 24, 2015, 5:45 AM CDT
In force
2 hr
Issued by
NWS Brownsville, TX
Area
Storm-based polygon
Flood severity
None

County Cameron County, TX

The radar

The Brownsville radar (KBRO), 26 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 3:50 AM CDTFLASH FLOODBrownsville, TXBROWNSVILLE POLICE DEPARTMENT REPORTS WATER 1 TO 1 1/2 FEET DEEP AT THE INTERSECTION OF BATES AND DEWS NEAR THE BROWNSVILLE AND MATAMOROS INTERNATIONAL BRIDGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 8.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2015-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1269 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2015-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1269 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1093 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

325 
WGUS54 KBRO 240841
FFWBRO
TXC061-241045-
/O.NEW.KBRO.FF.W.0032.150524T0841Z-150524T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BROWNSVILLE TX
341 AM CDT SUN MAY 24 2015

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE  HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CAMERON COUNTY IN DEEP SOUTH TEXAS...

* UNTIL 545 AM CDT
    
* AT 338 AM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. UP TO THREE INCHES OF RAIN HAVE
  ALREADY FALLEN. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  BROWNSVILLE...SAMS MEMORIAL STADIUM...PACE HIGH SCHOOL...PALM VIEW
  COMMUNITY CENTER...BROWNSVILLE CENTRAL FIRE STATION...VALLEY
  BAPTIST MEDICAL CENTER BROWNSVILLE...VALLEY REGIONAL MEDICAL
  CENTER...LAURELES...VALLEY INTERNATIONAL COUNTRY CLUB...SOUTH PADRE
  ISLAND POLICE DEPARTMENT...BROWNSVILLE CITY HALL...LAGUNA VISTA
  POLICE DEPARTMENT...HANNA HIGH SCHOOL...GLADYS PORTER ZOO...PHARR
  CENTRAL FIRE STATION...U.S. COAST GUARD STATION...SOUTH PADRE
  ISLAND CONVENTION CENTER...OLMITO...PORT ISABEL CITY HALL AND
  BROWNSVILLE MULTIMODAL TERMINAL.

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2597 9761 2599 9763 2622 9754 2628 9728
      2627 9728 2626 9733 2625 9733 2625 9728
      2623 9727 2624 9733 2620 9730 2621 9727
      2622 9719 2630 9719 2607 9714 2595 9715
      2593 9735 2584 9740

$$

CASTILLO
1 follow-up statement
458 
WGUS74 KBRO 241047
FFSBRO

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
547 AM CDT SUN MAY 24 2015

TXC061-241057-
/O.EXP.KBRO.FF.W.0032.000000T0000Z-150524T1045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CAMERON TX-
547 AM CDT SUN MAY 24 2015

...THE FLASH FLOOD WARNING FOR CENTRAL CAMERON COUNTY HAS EXPIRED...

THE HEAVY RAIN HAS ENDED...AND FLOODING IS NO LONGER EXPECTED TO POSE
A THREAT.

LAT...LON 2597 9761 2599 9763 2622 9754 2628 9728
      2627 9728 2626 9733 2625 9733 2625 9728
      2623 9727 2624 9733 2620 9730 2621 9727
      2622 9719 2630 9719 2607 9714 2595 9715
      2593 9735 2584 9740

$$

CASTILLO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at May 24, 12:59 AM CDT, 2 hours 42 minutes earlier.

Area forecast discussion, May 24, 12:59 AM CDT, 2 hours 42 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1259 AM CDT SUN MAY 24 2015

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...ONGOING CONVECTION AT MFE WILL CONTINUE TO MOVE
EASTWARD AND APPROACH HRL AND BRO IN THE NEXT COUPLE OF HOURS.
MAINLY MVFR CONDITIONS EXPECTED THROUGH MID MORNING. WILL MENTION
A TEMPO AT ALL RIO GRANDE VALLEY TAF SITES FOR GUSTY WINDS AND
BRIEF IFR CONDITIONS. ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATER
THIS MORNING AND THIS AFTERNOON BUT DUE TO MORE STABLE AIR AND
CLOUD COVER WILL NOT INCLUDE FOR THIS TAF CYCLE. SOUTHEAST WINDS
WILL INCREASE LATER THIS MORNING WITH GUSTS AROUND 25 KNOTS THIS
AFTERNOON.

&&

.PREV DISCUSSION... /ISSUED 1100 PM CDT SAT MAY 23 2015/

DISCUSSION...BRO RADAR SHOWS A LINE OF THUNDERSTORMS EXTENDING FROM
HEBBRONVILLE TO NEAR FALCON DAM. THIS LINE IS EXPECTED TO MOVE
EASTWARD THROUGH THE REST OF THE TONIGHT. THE MAIN IMPACTS WITH
THIS LINE OF THUNDERSTORMS WILL BE STRONG TO DAMAGING
WINDS...ISOLATED TORNADOES AND HEAVY RAIN. A SEVERE THUNDERSTORM
WATCH HAS BEEN ISSUED FOR ALL COUNTIES OF DEEP SOUTH TEXAS AND FOR THE
LAGUNA MADRE UNTIL 4 AM.

PREV DISCUSSION... /ISSUED 717 PM CDT SAT MAY 23 2015/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...BREEZY SOUTHEAST WINDS WILL GRADUALLY DECREASE ACROSS
THE AREA THIS EVENING. SATELLITE IMAGERY AND SURFACE OBSERVATIONS
INDICATE MOSTLY CLEAR SKIES ACROSS DEEP SOUTH TEXAS THIS EVENING
WITH HIGH LEVEL CLOUDINESS APPROACHING FROM THE WEST. A LARGE AREA
OF CONVECTIVE OVER NORTHERN MEXICO IS FORECAST MOVE WEST TO EAST
INTO ALL OF DEEP SOUTH TEXAS AND THE RIO GRANDE VALLEY OVERNIGHT.
SHORT TERM MODEL DATA SUGGEST THAT SHOWERS AND THUNDERSTORMS WILL
AFFECT THE AERODROMES MAINLY AFTER 06Z...WILL MENTION VCTS
OVERNIGHT WITH TEMPO GROUPS BEGINNING AT 08Z MFE...09Z HRL AND
10Z AT BRO FOR TSRA...GUSTY WINDS AND MVFR CONDITIONS. THE
CONVECTIVE SYSTEM MOVES EAST OF DEEP SOUTH TEXAS BY LATE SUNDAY
MORNING WITH IMPROVING CONDITIONS ANTICIPATED BY SUNDAY
AFTERNOON.

PREV DISCUSSION... /ISSUED 356 PM CDT SAT MAY 23 2015/

SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...SCATTERED CONVECTION IS
CURRENTLY AFFECTING THE CENTRAL AND EASTERN PORTIONS OF THE BRO CWFA
WITH ADDITIONAL CONVECTION LIKELY TO DEVELOP OVER THE WESTERN
PORTION DUE TO AN OUTFLOW BOUNDARY MOVING WEST-NORTHWEST THROUGH THE
REGION.

TONIGHT...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE ENTIRE RIO
GRANDE VALLEY AND ALL OF DEEP SOUTH TEXAS BEGINNING AT 1 AM CDT.
EXPECTATION IS THAT THE APPROACH AND PASSAGE OF A 500 MB SHORTWAVE
WILL INITIATE CONVECTION OVER THE NEIGHBORING STATES OF MEXICO...
WHICH WILL THEN PASS THROUGH THE BRO CWFA. STORM PREDICTION CENTER
CURRENTLY HAS A MARGINAL RISK OF SEVERE WEATHER WEST OF A ROUGHLY
BAFFIN BAY TO SULLIVAN CITY LINE. WITH PORTIONS OF DEEP SOUTH TEXAS
AND THE RIO GRANDE VALLEY STILL SATURATED FROM RECENT RAINS...MAIN
THREAT WILL BE FLASH FLOODING...HOWEVER LARGE HAIL AND DAMAGING
WINDS CANNOT BE RULED OUT.

SUNDAY...THE PREVIOUSLY-MENTIONED FLASH FLOOD WATCH REMAINS IN
EFFECT UNTIL 12 PM CDT. STORM PREDICTION CENTER PLACES NEARLY ALL OF
THE BRO CWFA (EXCEPT ZAPATA COUNTY) IN A SLIGHT RISK OF SEVERE
WEATHER...FEATURING LARGE HAIL...DAMAGING WINDS...AND ISOLATED
TORNADOES. DISTURBANCES RIDING WITHIN A SOUTHWEST-TO-NORTHEAST MID-
LEVEL FLOW OVERHEAD WILL CONTINUE TO BE THE INITIATOR FOR SHOWERS
AND THUNDERSTORMS.

SUNDAY NIGHT...PREVIOOUSLY-MENTIONED SLIGHT RISK OF SEVERE WEATHER
AREA REMAINS IN EFFECT...WITH NO SIGNIFICANT CHANGES IN SYNOPTIC
FACTORS FOR CONVECTION.

LONG TERM /MEMORIAL DAY THROUGH SATURDAY/...ONE FINAL 500 MB
TROUGH AXIS WILL CLEAR THROUGH CENTRAL AND NORTHERN TX ON MON
WHICH WILL GIVE THE STATE ANOTHER POTENTIAL ROUND OF CONV. MEAN RH
FIELDS SHOW A PRETTY DECENT FEED OF GULF MOISTURE PUSHING FROM
SOUTH TO NORTH ACROSS THE CENTRAL AND EASTERN PORTIONS OF THE
STATE ON MEMORIAL DAY. THIS SHOULD ALLOW THE ATMS TO REMAIN FAIRLY
UNSTABLE FOR THE END OF THE HOLIDAY BREAK MAINTAINING THE
CONV POTENTIAL OVER DEEP SOUTH TX. THE BIG QUESTION IS WHICH OF
THE LONGER RANGE MODELS WILL GET IT RIGHT FOR MONDAY. THE ECMWF IS
THE WETTER OF THE TWO LONGER RANGE MODEL SETS WITH THE GFS SHOWING
MOST THE CONV REMAINING CONCENTRATED WELL NORTH OF THE RGV AND THE
REST OF DEEP SOUTH TX. CONSIDERING THE DEGREE OF SPREAD BETWEEN
THE TWO MODELS WILL OPT FOR A 50/50 BLEND AS AM NOT CONFIDENT
ENOUGH TO BUY INTO THE DRIER GFS SOLUTION. ONCE THIS LAST 500 MB
TROUGH AXIS CLEARS THE STATE 500 MB RIDGING WILL BUILD INTO THE
AREA FOR WED AND THURS DIMINISHING THE CONV POTENTIAL. ANOTHER
SHALLOWER 500 MB TROUGH THEN PUSHES FROM WEST TO EAST ACROSS THE
SOUTH CENTRAL PLAINS STATES FRI AND SAT WHICH MAY BOOST UP OUR
CONV POTENTIAL A BIT. SO WILL INCLUDE A MENTION OF SOME 20 TO 30 %
POPS LATE IN THE FORECAST PERIOD.

FOR TEMPS OPTED FOR A FAIRLY STRAIGHT FORWARD STRATEGY. WITH
LINGER CONV POTENTIAL ON MON WILL UNDERCUT MEX/ECMWF TEMP GUIDANCE
A BIT HERE. THEN WILL GO CLOSER TO OR A LITTLE ABOVE THE GFS MEX
MOS/ECMWF GUIDANCE AS THE 500 MB RIDGING REBUILDS OVER THE AREA.

OVERALL LONGER TERM FORECAST CONFIDENCE IS GENERALLY ABOVE
AVERAGE WITH THE EXCEPTION OF THE CONV POTENTIAL ON MON.
CONFIDENCE HERE WITH THE RAIN CHCS IS ONLY AVERAGE DUE TO THE
SERIOUS MODEL SPREAD BETWEEN THE GFS AND THE ECMWF.

MARINE /TONIGHT THROUGH SUNDAY NIGHT/...BUOY 42020 REPORTED
SOUTH- SOUTHEAST WINDS AROUND 16 KNOTS GUSTING TO AROUND 19 KNOTS
WITH SEAS SLIGHTLY OVER 5 FEET WITH A PERIOD OF 6 SECONDS AT 14
CDT/19 UTC. BROAD HIGH PRESSURE OVER THE GULF OF MEXICO WILL
INTERACT WITH LOW PRESSURE OVER THE CENTRAL PLAINS THROUGHOUT THE
FORECAST PERIOD. WINDS WILL INCREASE AND SEAS WILL BUILD AS A
RESULT OF THE PRESSURE SYSTEMS INTERACTING...AND SMALL CRAFT
ADVISORY WINDS AND SEAS ARE FORECAST FOR THE LOWER TEXAS COAST
BEGINNING TONIGHT...AND LIKELY PERSISTING THROUGH AT LEAST SUNDAY
NIGHT.

MEMORIAL DAY THROUGH THURSDAY...THE COMBINATION OF SURFACE RIDGING
OVER THE GULF OF MEX AND THE SURFACE LOW PRESSURE SYSTEM EXPECTED
TO SPIN UP OVER THE CENTRAL STATES LATER THIS WEEKEND INTO EARLY
NEXT WEEK WILL TIGHTEN UP THE PGF. THIS WILL LIKELY KEEP THE BAY
AND GULF CONDITIONS CLOSE TO SCA LEVELS THROUGH AT LEAST MEMORIAL
DAY. THE PGF WILL THEN STEADILY WEAKEN LATER NEXT WEEK WHICH WILL
ALLOW FOR A LITTLE WEAKER SURFACE FLOW AND SLIGHTLY LOWER SEAS.

HYDROLOGY...RECENT WATER RELEASES FROM THE EL CUCHILLO AND MARTE
R. GOMEZ RESERVOIRS ON THE MEXICAN SIDE OF THE RIO GRANDE WILL
RESULT IN HIGHER THAN NORMAL FLOWS ON THE SOUTHERN END OF THE RIO
GRANDE. CURRENTLY THE RIVER STAGE AT THE SAN BENITO GAUGE ON THE
RIO GRANDE IS EXPECTED TO RISE STEADILY OVER THE NEXT SEVERAL
DAYS. THE SAN BENITO GAUGE IS EXPECTED TO CREST NEAR 47.4 FEET ON
LATE TUESDAY NIGHT/EARLY WEDNESDAY MORNING. FLOOD STAGE AT THE
SAN BENITO GAUGE IS 55.0 FEET. NO FLOODING IS EXPECTED. THE LATEST
RIVER STAGE AND FORECAST INFORMATION CAN BE FOUND ON OUR OFFICE
WEB PAGE AT WWW.WEATHER.GOV/RGV ON THE RIVERS/LAKES SECTION.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL NOON CDT TODAY FOR TXZ248>257.

     HIGH RIP CURRENT RISK THROUGH MONDAY EVENING FOR TXZ251-256-257.

GM...SMALL CRAFT ADVISORY UNTIL 1 PM CDT THIS AFTERNOON FOR GMZ150-
     155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

63
Hazardous weather outlook, May 23, 11:31 PM CDT, 4 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1131 PM CDT SAT MAY 23 2015

TXZ248>257-250445-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
1131 PM CDT SAT MAY 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...TONIGHT

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS
THROUGH TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4
AM SUNDAY MORNING FOR ALL OF THE COUNTIES IN DEEP SOUTH TEXAS.
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS...SOME POSSIBLY
STRONG TO SEVERE WITH HEAVY RAINFALL...WILL DEVELOP AND MOVE
ACROSS PORTIONS OF DEEP SOUTH TEXAS TONIGHT. HAIL...DAMAGING WINDS
AND ISOLATED TORNADOES CAN BE EXPECTED WITH SEVERE STORMS. IN
ADDITION...FLASH FLOODING WILL BE A THREAT WITH HEAVY RAINFALL AS
THE GROUND REMAINS NEARLY SATURATED ACROSS MOST OF THE AREA FROM
HEAVY RAINFALL THAT FELL DURING THE PAST COUPLE OF WEEKS. A FLASH
FLOOD WATCH IS IN EFFECT FOR DEEP SOUTH TEXAS THROUGH LATE
TONIGHT.

THERE IS A HIGH RISK OF RIP CURRENTS AT AREA BEACHES TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS
THROUGH NOON SUNDAY. HEAVY RAINFALL AND FLASH FLOODING WILL
CONTINUE THROUGH SUNDAY MORNING AS SCATTERED SHOWERS AND
THUNDERSTORMS CONTINUE TO DEVELOP AND MOVE ACROSS PORTIONS OF DEEP
SOUTH TEXAS SUNDAY. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR DEEP
SOUTH TEXAS THROUGH SUNDAY MORNING.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
ACROSS PORTIONS OF DEEP SOUTH TEXAS MONDAY THROUGH TUESDAY.

A HIGH RISK OF RIP CURRENTS AT AREA BEACHES WILL CONTINUE SUNDAY
AND MONDAY. AN ELEVATED RISK OF RIP CURRENTS IS LIKELY TUESDAY
AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-250445-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
1131 PM CDT SAT MAY 23 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...TONIGHT

A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE LAGUNA MADRE
UNTIL 4 AM. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP
ACROSS THE LOWER TEXAS COASTAL WATERS TONIGHT. A FEW STORMS MAY
BE STRONG TO SEVERE WITH DAMAGING WINDS...FREQUENT CLOUD TO WATER
LIGHTNING STRIKES AND ISOLATED WATERSPOUTS.

A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE LOWER TEXAS GULF
WATERS THROUGH TONIGHT AS STRONG SOUTHEAST WINDS DEVELOP ACROSS
THE OFFSHORE WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
ACROSS PORTIONS OF THE LOWER TEXAS COASTAL WATERS SUNDAY THROUGH
TUESDAY.

SMALL CRAFT ADVISORIES WILL LIKELY BE EXTENDED FOR THE LOWER TEXAS
GULF WATERS SUNDAY AND MONDAY AS WINDS AND SEAS REMAIN HIGH
ACROSS THE GULF WATERS. MARINE CONDITIONS EXPECTED TO IMPROVE ON
TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Special weather statement, May 23, 9:55 PM CDT, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
955 PM CDT SAT MAY 23 2015

TXZ248-249-252-240345-
JIM HOGG TX-STARR TX-ZAPATA TX-
955 PM CDT SAT MAY 23 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN JIM HOGG...
SOUTHEASTERN ZAPATA AND WESTERN STARR COUNTIES UNTIL 1045 PM CDT...

AT 954 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTHWEST OF
FALCON MESA TO 16 MILES WEST OF FALCON DAM TO 40 MILES SOUTHWEST OF
FRONTON...AND MOVING EAST AT 55 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ZAPATA...ROMA...EL SAUZ...LA ROSITA...VIBORAS...ROMA CITY HALL...ROMA
HIGH SCHOOL...ROMA CITY POLICE DEPARTMENT...ROMA PUBLIC LIBRARY...
ESCOBARES...FALCON DAM...LOPENO...NORTH ESCOBARES...LOS ALVAREZ...
ROMA PARK...FALCON MESA...RIO GRANDE CITY MUNICIPAL AIRPORT...FALCON
HEIGHTS...BARRERA ELEMENTARY SCHOOL AND FALCON STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 2689 9933 2695 9883 2648 9877 2636 9888
      2635 9890 2639 9893 2637 9895 2640 9896
      2639 9901 2641 9904 2640 9908 2643 9911
      2648 9909 2652 9913 2654 9917 2672 9921
      2675 9924 2685 9927 2687 9932
TIME...MOT...LOC 0254Z 268DEG 49KT 2680 9945 2647 9941 2617 9968

MILLER
Local storm report, May 24, 12:10 AM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1210 AM CDT SUN MAY 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1208 AM     FLASH FLOOD      ZAPATA                  26.89N  99.26W
05/24/2015                   ZAPATA             TX   LAW ENFORCEMENT

            ZAPATA COUNTY SHERIFFS OFFICE REPORTS KNEE-HIGH WATER
            OVER THE ROAD IN MEDINA ADDITION DUE TO SWOLLEN ARROYOS.

&&

EVENT NUMBER BRO1500093

TOMASELLI
Local storm report, May 24, 12:42 AM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
1242 AM CDT SUN MAY 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 AM     FLASH FLOOD      ZAPATA                  26.89N  99.26W
05/24/2015                   ZAPATA             TX   FIRE DEPT/RESCUE

            ZAPATA COUNTY FIRE DEPARTMENT REPORTS 3 ROADS FLOODED
            BETWEEN 4TH STREET AND 7TH STREET FROM MIRAFLORES TO
            HIGHWAY 83. FLOODING IS DUE TO SWOLLEN ARROYOS WITH
            HEIGHT OF WATER ON ROADS SAID TO BE JUST BELOW THE KNEE.

&&

EVENT NUMBER BRO1500094

TOMASELLI
Special weather statement, May 24, 1:11 AM CDT, 2 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
111 AM CDT SUN MAY 24 2015

TXZ251-253>257-240700-
COASTAL WILLACY TX-INLAND WILLACY TX-KENEDY TX-HIDALGO TX-
COASTAL CAMERON TX-INLAND CAMERON TX-
111 AM CDT SUN MAY 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HIDALGO...KENEDY...
WESTERN CAMERON...SOUTHEASTERN BROOKS AND WILLACY COUNTIES UNTIL 200
AM CDT...

AT 108 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF
RIVIERA BEACH TO NEAR SCISSORS...AND MOVING EAST AT 35 MPH.
THUNDERSTORMS ARE PRODUCING LOCALLY HEAVY RAINFALL AS WELL.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
MCALLEN...EDINBURG...PHARR...HARLINGEN...WESLACO...SAN JUAN...SAN
BENITO...ALAMO...DONNA...MERCEDES AND RAYMONDVILLE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
CENTRAL TEXAS.

LAT...LON 2723 9743 2716 9739 2722 9736 2690 9737
      2700 9756 2695 9755 2692 9746 2680 9750
      2689 9737 2656 9728 2655 9742 2645 9746
      2648 9738 2594 9755 2603 9766 2611 9830
      2610 9830 2610 9831 2727 9782
TIME...MOT...LOC 0608Z 292DEG 29KT 2720 9754 2605 9805

JS
Special weather statement, May 24, 1:58 AM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
158 AM CDT SUN MAY 24 2015

TXZ255-257-240745-
COASTAL CAMERON TX-INLAND CAMERON TX-
158 AM CDT SUN MAY 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CAMERON AND SOUTHEASTERN
WILLACY COUNTIES UNTIL 245 AM CDT...

AT 156 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HARLINGEN...OR NEAR RIO HONDO...MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. WIND GUSTS
OF 45 MPH ARE CURRENTLY BEING REPORTED AT HARLINGEN VALLEY
INTERNATIONAL AIRPORT.

LOCATIONS IMPACTED INCLUDE... HARLINGEN...SAN BENITO...VALLEY
INTERNATIONAL AIRPORT...SAN BENITO AND OLMITO.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT FOR
CENTRAL TEXAS.

LAT...LON 2596 9715 2602 9770 2632 9764 2632 9735
      2631 9731 2631 9735 2627 9734 2631 9730
      2627 9731 2627 9728 2625 9733 2623 9727
      2622 9733 2622 9718 2631 9720 2631 9719
      2607 9714
TIME...MOT...LOC 0656Z 276DEG 32KT 2620 9761

JS
Local storm report, May 24, 2:19 AM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
219 AM CDT SUN MAY 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0140 AM     TSTM WND GST     RAYMONDVILLE            26.48N  97.78W
05/24/2015  E60 MPH          WILLACY            TX   LAW ENFORCEMENT

            WILLACY COUNTY SHERIFFS OFFICE ESTIMATES WINDS OF 60
            MPH AT THEIR LOCATION.

&&

EVENT NUMBER BRO1500095

TOMASELLI

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 9:35 PM CDTSpecial Weather StatementBROZapata40 min
May 23, 9:55 PM CDTSpecial Weather StatementBROStarr50 min
May 23, 10:11 PM CDTSevere Thunderstorm WarningBROStarr, Zapata34 min
May 23, 10:14 PM CDTFlash Flood WarningBROZapata2 hr
May 23, 10:25 PM CDTFlash Flood WarningBROJim Hogg, Starr, Zapata2 hr
May 23, 10:33 PM CDTSevere Thunderstorm WarningBROJim Hogg, Starr, Zapata42 min
May 23, 11:12 PM CDTSevere Thunderstorm WarningBROBrooks, Hidalgo, Jim Hogg, Starr48 min
May 23, 11:33 PM CDTAreal Flood AdvisoryBROBrooks, Hidalgo, Jim Hogg, Starr, Zapata117 min
May 23, 11:54 PM CDTFlash Flood WarningBROBrooks, Jim Hogg, Starr111 min
May 23, 11:55 PM CDTSevere Thunderstorm WarningBROBrooks, Cameron, Hidalgo, Kenedy, Willacy50 min
May 24, 12:15 AM CDTFlash Flood WarningBROJim Hogg, Starr, Zapata2 hr
May 24, 12:25 AM CDTAreal Flood AdvisoryBROBrooks, Hidalgo, Jim Hogg, Starr2 hr
May 24, 12:41 AM CDTSevere Thunderstorm WarningBROKenedy34 min
May 24, 12:44 AM CDTAreal Flood AdvisoryBROHidalgo2 hr
May 24, 1:11 AM CDTSpecial Weather StatementBROHidalgo, Kenedy, Willacy49 min
May 24, 1:14 AM CDTAreal Flood AdvisoryBROBrooks, Hidalgo, Kenedy2 hr
May 24, 1:27 AM CDTSevere Thunderstorm WarningBROCameron, Willacy33 min
May 24, 1:43 AM CDTAreal Flood AdvisoryBROHidalgo, Kenedy, Willacy2 hr
May 24, 1:58 AM CDTSpecial Weather StatementBROCameron47 min
May 24, 2:04 AM CDTAreal Flood AdvisoryBROCameron, Hidalgo, Kenedy, Willacy116 min
May 24, 2:15 AM CDTSevere Thunderstorm WarningBROCameron45 min
May 24, 2:16 AM CDTSpecial Marine WarningBRO119 min
May 24, 2:32 AM CDTAreal Flood AdvisoryBROCameron, Willacy118 min
May 24, 2:49 AM CDTAreal Flood AdvisoryBROCameron, Willacy116 min
May 24, 2:53 AM CDTSevere Thunderstorm WarningBROCameron37 min
May 24, 3:20 AM CDTAreal Flood AdvisoryBROCameron115 min
May 24, 3:56 AM CDTSpecial Weather StatementBROCameron49 min
May 24, 8:51 AM CDTAreal Flood AdvisoryBROCameron114 min
May 24, 9:16 AM CDTRiver Flood WarningBROCameron6 days
May 24, 10:14 AM CDTSmall Craft Advisory for WindsBRO9 hr

Nearby

Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.